Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 24, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 27, 2004, 12:00 AM MST for Pima County, Santa Cruz County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 12:00 AM MST (07:00 UTC)
- Expired
- Jul 27, 2004, 12:45 AM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 10 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 270700 SVRTWC AZC019-023-270745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1200 AM MST TUE JUL 27 2004 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PIMA COUNTY IN ARIZONA NORTHEASTERN SANTA CRUZ COUNTY IN ARIZONA * UNTIL 1245 AM MST * AT 1155 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHEAST OF SONOITA...OR ABOUT 28 MILES EAST OF GREEN VALLEY...MOVING SOUTH AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SONOITA AT 1240 AM MST DAMAGING WINDS OF 60 MPH OR GREATER CAN BE EXPECTED. GO INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3195 11045 3194 11068 3165 11073 3164 11046 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:29 PM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 9:29 PM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 929 PM MST MON JUL 26 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL PROVIDE SCATTERED THUNDERSTORMS TO SOUTHEAST ARIZONA TONIGHT. HIGH PRESSURE ALOFT WILL BUILD SOUTH OF THE AREA THIS WEEK. A DRYING TREND WILL RESULT WITH THUNDERSTORM ACTIVITY CONFINED MAINLY NEAR THE MOUNTAINS BY THE END OF THE WEEK. A RETURN TO A MORE SEASONAL MONSOON PATTERN IS EXPECTED LATE THIS WEEKEND AND DURING THE FOLLOWING WEEK AS THE HIGH PRESSURE CENTER MOVES NORTHWARD. && .DISCUSSION...RADAR CONTINUED TO INDICATE SOME SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THIS EVENING. A FEW AREAS RECEIVED SOME LOCALLY HEAVY DOWNPOURS BUT NOT ENOUGH YET TO WARRANT ANY WARNINGS OR ADVISORIES. THE VAMORI WASH NEAR KOM VO IN CENTRAL PIMA COUNTY CRESTED BETWEEN 4 AND 5 PM MST AND WAS ON ITS WAY DOWN. ACTIVITY SOUTH OF THE BORDER WAS MINIMAL THIS EVENING...SO DO NOT EXPECT ANOTHER INCREASE IN THE VAMORI WASH TONIGHT. SHOWERS AND THUNDERSTORMS CONTINUED TO PUSH SOUTHWARD OFF THE RIM COUNTRY INTO THE CENTRAL DESERTS OF ARIZONA. THE STEERING FLOW WILL REMAIN OUT OF THE NORTH/NORTHWEST...SO COULD SEE A FEW STORMS CURRENTLY OVER YAVAPAI COUNTY NORTH OF PHX REACH OUR CWA LATER TONIGHT. OTHERWISE...IT APPEARED THAT THE ACTIVITY WAS DIMINISHING. LATEST MODELS WERE STILL SUGGESTING A DECREASE IN THUNDERSTORMS THE NEXT FEW DAYS AS DRIER AIR TO OUR WEST SHIFTS EASTWARD. THE HIGH PRESSURE RIDGE OFF THE WEST COAST EVENTUALLY WEAKENS BY THE WEEKEND. GFS MODEL DEEPENS A TROUGH OF LOWER PRESSURE ALONG THE WEST COAST BY NEXT MONDAY WITH THE RIDGE AMPLIFYING OVER THE SOUTHWEST. AS A RESULT...SHOULD SEE AN UPSWING IN THUNDERSTORMS EARLY NEXT WEEK. ONLY MINOR CHANGES TO THE CURRENT FORECAST FOR TONIGHT CAN BE EXPECTED. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jul 26, 12:15 PM MST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1215 PM MST MON JUL 26 2004 AZZ019-029>035-270700- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1215 PM MST MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...THE POTENTIAL FOR HEAVY RAINFALL IS NEAR NORMAL ACROSS SOUTHEAST ARIZONA TODAY. THE POTENTIAL FOR STRONG DOWNBURST WINDS IS NEAR NORMAL TODAY. DAYTIME HEATING IN COMBINATION WITH ABUNDANT MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL PROVIDE ALL OF SOUTHEAST ARIZONA WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. DISCUSSION...THE UPPER AIR SOUNDING AT TUCSON THIS MORNING DEPICTED A PRECIPITABLE WATER VALUE OF 1.36 INCHES AND THEREFORE WAS ABOUT 0.20 INCHES LOWER VERSUS 24 HOURS AGO. THE PROFILE WAS AGAIN UNSTABLE WITH A MODIFIED LIFTED INDEX VALUE NEAR MINUS 3 AND THE MODIFIED SURFACE-BASED CAPE VALUE NEAR 800 J/KG. AREAS EAST OF TUCSON HAD SIGNIFICANT CLOUD COVER THIS MORNING...HENCE PROHIBITING HEATING AT MANY LOCATIONS. EVEN WITH THIS CLOUD COVER AN UPPER LEVEL DISTURBANCE...MOVING ACROSS SOUTHEAST ARIZONA TODAY...WILL HELP TO PROMPT THE DEVELOPMENT OF THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. THUNDERSTORM DEVELOPMENT FROM TUCSON EASTWARD...MAINLY NEAR MOUNTAINS...HAS ALREADY BEGUN THIS MORNING. UPPER LEVEL HIGH PRESSURE WAS CENTERED JUST WEST OF THE SOUTHERN CALIFORNIA COAST THIS MORNING WITH A NORTHEAST MID LEVEL FLOW OVER SOUTHERN ARIZONA. SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS AFTERNOON ALONG THE MOGOLLON RIM WILL MOVE TO THE SOUTHWEST LATER THIS AFTERNOON AND EVENING. SOME OF THESE STORMS HOLD THE POTENTIAL FOR WIND GUSTS IN EXCESS OF 55 MPH ALONG WITH SMALL HAIL. IT APPEARS THAT THE MAIN CONCERN WILL BE WITH REGARD TO LOCALLY HEAVY RAINFALL AGAIN TODAY. RAINFALL AMOUNTS OF 1 TO 1.5 INCHES WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE BULK OF ANY PRECIPITATION THAT DEVELOPS SHOULD DECREASE IN COVERAGE AND INTENSITY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. A FAIRLY LOW-GRADE MONSOON PATTERN IS EXPECTED TUESDAY AND WEDNESDAY. THE UPPER HIGH IS FORECAST TO BE POSITIONED OVER NORTHERN BAJA BY WEDNESDAY AS A STRONG TROUGH OF LOWER PRESSURE MOVES ACROSS THE NORTHERN ROCKIES. THIS PATTERN WILL LEAD TO DECREASED THUNDERSTORM CHANCES ACROSS SOUTHEAST ARIZONA WEDNESDAY THROUGH SATURDAY AS WELL AS A DRYING TREND. AN UPSWING IN THUNDERSTORM ACTIVITY MAY OCCUR LATE NEXT WEEKEND AND INTO NEXT WEEK AS THE UPPER HIGH REBUILDS NORTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELSLAGER
In the hours before
Local storm report, Jul 26, 10:27 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1027 PM MST MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG SAN MANUEL 32.61N 110.64W
07/26/2004 PINAL AZ LAW ENFORCEMENT
*** 1 INJ *** SIX TRAILER HOMES DAMAGED
&&
CWRThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:25 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Jul 27, 4:46 PM MST | Flash Flood Warning | TWC | Graham | 59 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.